MAUDE Adverse Event Report: STRYKER GMBH PRESS-FIT HUMERAL STEM 13MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH PRESS-FIT HUMERAL STEM 13MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5567-P-3013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Osteopenia/ Osteoporosis (2651); Limb Fracture (4518)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition is unknown.
 
Event or Problem Description
As reported: "intraoperative fracture of the humerus.Event was resolved without sequelae (without additional medical intervention).".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to sections b2 and h6 (method, results, and conclusion codes).The reported event could be confirmed based on the x-rays inspected.The device was not returned for inspection.However, post-operative x-rays were received.The reported event could be confirmed as the humeral fracture is clearly visible.The x-rays received give indication of osteopenic bone, which could be a direct cause of the humeral fracture.Although medical error and forced fracture during the implantation could not be excluded, this could not be confirmed either since it was not possible to determine exactly when during the procedure the bone was fractured.The images received were reviewed by a medical expert, who stated: "the x-rays show a reunion reverse total shoulder arthroplasty which is positioned well.The x-rays may give the impression that the bone is osteopenic, however this are not medical grade images.The x-ray shows a fracture fragment that is a part of the greater tuberosity.I cannot assess when in the procedure this avulsion happened, it may have been (1) avulsed during humeral head dislocation, or (2) pre-damaged by the humeral head resection, or later in the procedure during (3) opening of the medullary canal or even (4) with the broaches.Obviously, in (1) and (2) neither instrument nor the device are involved.(3) and (4) would be most likely surgical technique related.Above all, the alleged poor bone quality related to all 4 phases described above.Please note that avulsion also may have happened while reducing the joint with the final implant in place, since there is a fair amount of humeral distalization in this case with the use of a thick tray." based on investigation, the root cause was attributed to a bone condition related issue.The osteopenia observed on the patient's bone could be identified as a cause of the fracture.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
PRESS-FIT HUMERAL STEM 13MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18387030
Report Number0008031020-2023-00440
Device Sequence Number14112054
Product Code KWS
UDI-Device Identifier07613327424973
UDI-Public07613327424973
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5567-P-3013
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight95 KG